Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 10, NWS Tampa Bay, FL

August 24, 1995Pasco County, Florida

NWS Tampa Bay, FL issued this tornado warning at Aug 24, 1995, 12:52 PM EDT for Pasco County, Florida. It was in force for 38 min.

The area

The counties it named.

The facts

Issued
Aug 24, 1995, 12:52 PM EDT (16:52 UTC)
Expired
Aug 24, 1995, 1:30 PM EDT
In force
38 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Pasco County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 241652
TORTBW
FLC101-241730-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
1252 PM EDT THU AUG 24 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  130 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL FLORIDA
 
   ...PASCO COUNTY
 
NUMEROUS SIGHTINGS OF TORNADOES WERE REPORTED NEAR EXIT 58 AND
I 75. THE TORNADOES WERE ASSOCIATED WITH A THUNDERSTORM WHICH
WAS MOVING TO THE NORTHEAST AT 15 MPH.
 
IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER
OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 24, 10:25 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 24, 10:25 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
1025 AM EDT THU AUG 24 1995

NO SIGNIFICANT CHANGES THIS ISSUANCE. WEAKENED TROPICAL CYCLONE JERRY
CENTERED OVER THE NORTH CENTRAL PENINSULA LATE MORNING...WITH NHC
FORECAST TRACK EXITING SYSTEM NEAR CEDAR KEY EARLY TO MID AFTN.
WILL NOT DROP FLOOD WATCH THIS PACKAGE BUT OVERALL THREAT FOR SERIOUS
POTENTIALLY FLOODING RAINS DECREASING WITH ONGOING WEAKENED JERRY AND
EXITING SYSTEM. SIGNIFICANT LEFTOVER BANDED CONVECTION SOUTHWEST
PNSULA STILL POSES BEST INITIAL THREAT FOR ADDITIONAL HEAVY RAINS
BUT WILL HANDLE THIS AREA WITH URBAN AND STORMWATER RUNOFF STATEMENT.

SURFACE WINDS SHOULD HOLD IN THE 10 TO 20 MPH RANGE WITH JUST HIGHER
GUSTS IN TSTMS/SQUALLS. NO SIGNIFICANT TIDAL PROBLEMS EXPECTED EVEN
WITH W/SW WINDS DURING THIS AFTN WITH APPROACH OF LOW TIDE PRIOR TO
SUNDOWN.

@1 LEVY CITRUS HERNANDO PASCO
@2 PINELLAS HILLSBOROUGH MANATEE SARASOTA
@3 HARDEE DESOTO HIGHLANDS POLK SUMTER
@4 CHARLOTTE LEE

DMR

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.